# SDR 2013FA0000498

- Difficulty date: August 29, 2013
- Submitted: August 30, 2013
- Operation: General aviation
- Aircraft: N809SR
- Make and model: Cirrus SR22
- Aircraft serial: 2129
- Aircraft time: 527 hours
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 657596
- Part serial: 4C3171305
- Condition: Failed
- Location: Engine
- Part time: 88 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

STARTER FAILED ON FIRST ATTEMPT.  WHEN CREW RELEASED STARTER SWITCH ABORTING THE START THEY NOTICED A SMALL "PUFF OF SMOKE" COMING FROM UNDER THE COWLING.  MX NOTED A BURN MARK ON STARTER CASE AT THE BASE OR ATTACHING POINT ON THE OUSIDE.  STARTER CIRCUIT ALSO SHORTED OUT.
